Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for diarrhea while on Clindamycin for a staph infection

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1957 Questions

default
Posted on Sat, 3 Sep 2016 in Digestion and Bowels
Question: I took Clindamycin for a staph infection in my back.How do I get rid of the diarrhea?
Thanks,
XXXX
doctor
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer:
Antibiotic associated diarrhea

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am pleased to assist you.

Diarrhea is a known side effect of Clindamycin. It can be a simple antibiotic associated diarrhea or Clostridium difficile diarrhea. Stool test may be done to see if it is due to C. difficile.

Inform your doctor and stop taking Clindamycin.
Ask your doctor for an alternative medication if your skin infection is not healed yet.

Take Metronidazole and probiotics for relief from diarrhea.
Take enough fluids to remain well hydrated.

Let me know if you have any more questions.
Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Skin infection

doctor1 MD

I have a bacterial skin infection and was using Clindamycin phosphate lotion as suggested by my doctor. The itching had stopped completely but the...

doctor1 MD

Patient had a severe skin reaction - scalp to feet, from cortisone cream. Skin peeling, pus underneath, crusts with blood oozing. How do you treat...

doctor1 MD

Sir

I am a 21 year old. I have been suffering with wrinkles and rashes on glans for the past 1and a half year. I saw a physician who tested my...

doctor1 MD

Hi Doctor, I am having skin infection on neck, eyebrow and ares near the eyes from last 6 months. I was prescribed Nuforce Cream, arythromycin...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am experiencing some tingling , slight swelling and tender to the touch on the right side of my face it began about a week ago along the upper...

doctor1 MD

Hi, I had/have a rash or something after a skin infection on left forearm. Er Doc said it Might allergy to the antibiotics. I got the rash 3 days...